Alert archive / Nevada / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Elko, NV

March 17, 2006Elko County, White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Mar 17, 2006, 2:21 PM PST for Elko County, White Pine County, Nevada. It took effect at Mar 17, 2006, 4:00 PM PST. It was in force for 24 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 17, 2006, 2:21 PM PST (22:21 UTC)
In effect from
Mar 17, 2006, 4:00 PM PST
Expired
Mar 18, 2006, 4:00 PM PST
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 7:45 AM PSTSNOW 4Ruby Lake, NV
Mar 18, 7:45 AM PSTHEAVY SNOW 7.2Elko, NVNWS OFFICE
Mar 18, 8:23 AM PSTHEAVY SNOW 92 Nw Elko, NV
Mar 18, 10:46 AM PSTSNOW 3Jiggs, NV
Mar 18, 10:46 AM PSTSNOW 4Clover Valley, NV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KLKN 172313
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
221 PM PST FRI MAR 17 2006

...WINTER STORM TO AFFECT NORTHERN AND CENTRAL NEVADA FRIDAY
NIGHT THROUGH LATE SATURDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT 
SNOWFALL TO NORTHEASTERN AND CENTRAL NEVADA TONIGHT AND LASTING 
THROUGH LATE SATURDAY NIGHT. SNOW LEVELS WILL FALL TO VALLEY FLOORS 
AS COLD AIR PENETRATES THE NORTHWEST PART OF THE STATE. THE GREATEST 
ACCUMULATIONS WILL OCCUR FRIDAY EVENING THROUGH SATURDAY MORNING.

NVZ034-181230-
/O.CAN.KLKN.HS.W.0002.060318T0000Z-060319T0000Z/
/O.NEW.KLKN.WS.W.0002.060318T0000Z-060319T0000Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
221 PM PST FRI MAR 17 2006

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CHANGED THE HEAVY SNOW 
WARNING TO A WINTER STORM WARNING DUE TO EXPECTED HIGH WINDS

A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE THIS EVENING AND
TONIGHT. TOTAL SNOW ACCUMULATION OF 1 TO 2 FEET IS EXPECTED...WITH
THE HIGHEST AMOUNTS EXPECTED ABOVE 8000 FEET. WINDS WILL ALSO
INCREASE OUT OF THE NORTH 20 TO 30 MPH WITH GUSTS TO 45
MPH...CREATING AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-031>033-035>037-181230-
/O.CON.KLKN.HS.W.0002.060318T0000Z-060319T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
221 PM PST FRI MAR 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. 

A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD SIGNIFICANT
SNOW ACROSS NORTHERN ELKO COUNTY BEGINNING THIS EVENING. TIMING 
FOR THE HEAVIEST SNOWFALL IS EXPECTED TO BE LATE FRIDAY EVENING
THROUGH SATURDAY MORNING. TOTAL SNOW ACCUMULATION IN VALLEY
LOCATIONS THROUGH SATURDAY AFTERNOON WILL BE 5 TO 8 INCHES...WITH
ONE FOOT OF SNOW POSSIBLE AT HIGHER ELEVATIONS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$
4 follow-up statements
000 
WWUS45 KLKN 180022 CCA
WSWLKN

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
421 PM PST FRI MAR 17 2006

...WINTER STORM TO AFFECT NORTHERN AND CENTRAL NEVADA FRIDAY
NIGHT THROUGH LATE SATURDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT 
SNOWFALL TO NORTHEASTERN AND CENTRAL NEVADA TONIGHT AND LASTING 
THROUGH LATE SATURDAY NIGHT. SNOW LEVELS WILL FALL TO VALLEY FLOORS 
AS COLD AIR PENETRATES THE NORTHWEST PART OF THE STATE. THE GREATEST 
ACCUMULATIONS WILL OCCUR FRIDAY EVENING THROUGH SATURDAY MORNING.

NVZ034-181400-
/O.CAN.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/
/O.NEW.KLKN.WS.W.0002.060318T0021Z-060319T0000Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
421 PM PST FRI MAR 17 2006

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CHANGED THE HEAVY SNOW 
WARNING TO A WINTER STORM WARNING DUE TO EXPECTED HIGH WINDS

A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE THIS EVENING AND
TONIGHT. TOTAL SNOW ACCUMULATION OF 1 TO 2 FEET IS EXPECTED...WITH
THE HIGHEST AMOUNTS EXPECTED ABOVE 8000 FEET. WINDS WILL ALSO
INCREASE OUT OF THE NORTH 20 TO 30 MPH WITH GUSTS TO 45
MPH...CREATING AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT
CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-031>033-035>037-181400-
/O.COR.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
421 PM PST FRI MAR 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. 

A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD SIGNIFICANT
SNOW ACROSS NORTHERN AND CENTRAL NEVADA BEGINNING THIS EVENING. 
TIMING FOR THE HEAVIEST SNOWFALL IS EXPECTED TO BE LATE FRIDAY
EVENING THROUGH SATURDAY MORNING. TOTAL SNOW ACCUMULATION IN
VALLEY LOCATIONS THROUGH SATURDAY AFTERNOON WILL BE 5 TO 8
INCHES...WITH ONE FOOT OF SNOW POSSIBLE AT HIGHER ELEVATIONS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$
000 
WWUS45 KLKN 180519
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
919 PM PST FRI MAR 17 2006

...WINTER STORM AFFECTING NORTHERN AND CENTRAL NEVADA TONIGHT
THROUGH LATE SATURDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM IS BRINGING SIGNIFICANT SNOWFALL TO
NORTHEASTERN AND CENTRAL NEVADA TONIGHT. THE GREATEST ACCUMULATIONS 
WILL OCCUR TONIGHT THROUGH MIDDAY SATURDAY. SNOW WILL LAST THROUGH
SATURDAY NIGHT IN SOME AREAS. THE HEAVIEST SNOW IS EXPECTED IN NORTHERN
NYE...LANDER...EUREKA...SOUTHERN AND EASTERN ELKO...AND WESTERN
AND NORTHERN WHITE PINE COUNTY.

NVZ013-031>033-035>037-181330-
/O.CON.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
919 PM PST FRI MAR 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. 
SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT AND INTO
MIDDAY SATURDAY ACROSS NORTHERN NYE...LANDER... EUREKA...SOUTHERN
AND EASTERN ELKO...AND WESTERN AND NORTHERN WHITE PINE COUNTY. 5
TO 8 INCHES ARE EXPECTED IN VALLEYS...WITH A FOOT OR MORE AT
HIGHER ELEVATIONS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$

NVZ034-181330-
/O.CON.KLKN.WS.W.0002.000000T0000Z-060319T0000Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
919 PM PST FRI MAR 17 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY.
SNOW...HEAVY AT TIMES...WILL CONTINUE FALLING TONIGHT AND THROUGH
SATURDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED...
WITH THE HIGHEST AMOUNTS ABOVE 8000 FEET. WINDS WILL ALSO INCREASE
OUT OF THE NORTH TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...CREATING
AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KLKN 181105
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
305 AM PST SAT MAR 18 2006

...WINTER STORM CONTINUES TO BRING SIGNIFICANT SNOWFALL TO NORTHEAST
AND EAST CENTRAL NEVADA ...

.A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE
SIGNIFICANT SNOWFALL OVER NORTHEASTERN AND EAST CENTRAL NEVADA
TODAY. SNOWFALL MAY BECOME HEAVY AT TIMES DURING ISOLATED
THUNDERSTORMS ACROSS EASTERN NEVADA THIS AFTERNOON...AND BEGIN
TAPERING OFF WEST TO EAST TONIGHT.

NVZ013-031>033-035>037-190000-
/O.CON.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
305 AM PST SAT MAR 18 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR ELKO...LANDER...EUREKA AND WHITE PINE COUNTIES.

SNOW WILL CONTINUE TODAY AS LOW PRESSURE SLOWLY DRIFTS SOUTH
ACROSS THE GREAT BASIN. SNOWFALL MAY BECOME HEAVY AT TIMES DURING
THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON. GENERALLY 2 TO 4
INCHES OF NEW SNOWFALL CAN BE EXPECTED AT VALLEY LOCATIONS
TODAY.


A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$

NVZ034-190000-
/O.CON.KLKN.WS.W.0002.000000T0000Z-060319T0000Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
305 AM PST SAT MAR 18 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE RUBY MOUNTAINS.

SNOW...HEAVY AT TIMES...WILL CONTINUE FALLING THROUGH TODAY.
TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED... WITH THE
HIGHEST AMOUNTS ABOVE 8000 FEET. WINDS WILL ALSO INCREASE OUT OF
THE NORTH TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...CREATING AREAS OF
BLOWING AND DRIFTING SNOW AND WHITE OUT CONDITIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
LW
000 
WWUS45 KLKN 182354
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
354 PM PST SAT MAR 18 2006

NVZ013-031>033-035>037-190100-
/O.EXP.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...
DIAMOND VALLEY
354 PM PST SAT MAR 18 2006

...HEAVY SNOW WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE HEAVY SNOW WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON.
SNOW SHOWERS HAVE DECREASED IN INTENSITY ACROSS THE REGION AND
LITTLE ADDITIONAL ACCUMULATION IS EXPECTED TONIGHT.

$$

NVZ034-190100-
/O.EXP.KLKN.WS.W.0002.000000T0000Z-060319T0000Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
354 PM PST SAT MAR 18 2006

...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON.
SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING...BUT LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED.  

$$

FEHRN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 17, 1:45 PM PST, 36 minutes earlier.

Area forecast discussion, Mar 17, 1:45 PM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
145 PM PST FRI MAR 17 2006

.SYNOPSIS...AN APPROACHING WINTER STORM WILL BRING SIGNIFICANT
SNOWFALL TO PARTS OF NORTHERN AND CENTRAL NEVADA TONIGHT THROUGH
SATURDAY. UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES
WILL LINGER THROUGH THE MIDDLE OF NEXT WEEK. &&

.SHORT TERM...BUSY...COMPLICATED WEATHER SITUATION SETTING UP
FOR NORTHERN AND CENTRAL NV THIS AFTERNOON THROUGH EARLY SATURDAY.
FOR STARTERS...CURRENT LRX RADAR IMAGERY SHOWING SNOW SHOWER
ACTIVITY INCREASING IN COVERAGE ACROSS NE AND NORTH CNTRL NV THIS
AFTERNOON. ELKO AIRPORT JUST RECEIVED 0.15 OF PL AND SNOW SHOWERS
IN THE LAST 30 MINUTES. ALSO...PLENTY OF LIGHTNING STRIKES WITH
HEAVIER SNOW SHOWERS IN WHITE PINE...LANDER/EUREKA...AND ELKO
COUNTIES NORTH AND WEST OF DEEPENING SURFACE LOW WEST OF ELY
EXTENDING TOWARDS TONOPAH...WHICH IS A BIT OF A CONCERN SINCE
PREVIOUS MODELS RUNS DID NOT SHOW THIS AMOUNT OF INSTABILITY.
SITUATIONS FITS LEESIDE TONOPAH LOW SCENERIO FOR THE GREAT
BASIN...WHICH TYPICALLY MEANS HEAVY SNOW ACROSS NE AND CNTRL
NV. CURRENT WATERVAPOR IMAGERY SHOWS U/L SYSTEM ABOUT TO SPLIT FROM
U/L FLOW ACROSS CNTRL CALIF WITH GOOD FETCH OF MOISTURE INTO NV.
CURRENT HEAVY SNOW WARNING LOOKS GOOD...TWEAKED SNOW ACCUMULATIONS TO
REFLECT RELATIVELY LOW SNOW RATIOS EARLY IN THE EVENT...AND HIGHER
RATIOS EARLY TOMORROW. WILL UPGRADE HEAVY SNOW WARNING TO WINTER
STORM WARNING OVER THE RUBYS WHERE STRONG WIND AND VERY HEAVY SNOW IS
EXPECTED. THINKING 1 TO 2 FEET OF SNOW IN THE RUBYS THROUGH SATURDAY.
SNOW ACCUMULATION IN THE VALLEYS ARE A BIT MORE COMPLICATED AND VERY
DEPENDENT ON THE PLACEMENT OF SURFACE LOW PRESSURE AND WRAP AROUND
SNOW BAND. 12Z AND 18Z NAM HAVE BEEN TRENDING FURTHER SOUTH AND EAST
WITH MAIN WRAP AROUND SNOW BAND...MAINLY PLACING IT ACROSS CNTRL
ZONES AND EAST OF THE RUBY MOUNTAINS. GFS HAS BEEN CONSISTENTLY
PLACING SNOW BAND AND STRONG FN VECTOR CONVERGENCE BETWEEN
AUSTIN/EUREKA NORTHEAST TOWARDS WILDHORSE AND JACKPOT. GFS
SHOWS IMPRESSIVE 700MB LOW AND OMEGA VALUES OVER 15 UB/S FROM
EUREKA...EXTENDING TOWARDS WELLS THROUGH TONIGHT...WHICH IS
INDICATIVE OF MODERATE TO HEAVY PRECIP ACROSS THE AREA. PREFER MORE
CONSISTENT GFS...HOWEVER...CURRENT NAM SOLUTIONS ARE CONCERNING...
WILL HAVE TO KEEP A CLOSE EYE ON THIS SITUATION. GENERALLY...
EXPECTING 5 TO 10 INCHES OF SNOW WITH VALLEY LOCATIONS LIKE ELKO...
ELY...WELLS RECEIVING CLOSER TO 5 AND EUREKA...AUSTIN...AND WILDHORSE
CLOSER TO 10 INCHES. BELIEVE THERE WILL BE LOCALLY HIGHER AMOUNTS
NEAR 12 INCHES ACROSS EASTERN ZONES WITHIN HEAVY SNOW BAND.

ANOTHER CONCERN IS WIND...MOS GUIDANCE HINTING TOWARDS BREEZY TO
WINDY CONDITIONS...MAINLY ACROSS CNTRL ZONES.  MAY NEED TO UPGRADE
HEAVY SNOW WARNING TO WINTER STORM WARNING ACROSS CNTRL NV.
OTHERWISE...MAX/MIN TEMPS LOOK GOOD...MADE NO OTHER CHANGES SUNDAY
AND MONDAY.  TRUDEL

&&

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. NEXT WEATHER SYSTEM WILL
BEGIN TO IMPACT THE GREAT BASIN EARLY NEXT WEEK. THIS SYSTEM HAS
RESPECTABLE JET DYNAMICS AND ATMOSPHERE INSTABILITY...THOUGH WITH
FLOW COMING OVER THE SIERRA NEVADA LLVL MOISTURE IS ALWAYS A CONCERN
SO PRECIP CHANCES MAY NOT BE AN ACCURATE REFLECTION OF THE LIQUID
WATER POTENTIAL. ALWAYS INTRIGUING WHEN THE ATMOSPHERE NEEDS TO
MOISTEN FROM THE TOP DOWN. FOR NOW WILL KEEP CHC POPS ACROSS CENTRAL
NV AND SEE HOW THINGS EVOLVE GIVEN THE VERY ACTIVE WEATHER PATTERN
WE ARE CURRENTLY IN. AS THIS SYSTEM PUSHES INTO THE CENTRAL ROCKIES
BY THE MIDDLE OF THE WEEK WILL SEE UPPER LEVEL RIDGE OVER THE
WESTERN U.S. FOR A BREAK IN THE WEATHER THROUGH THE REMAINDER OF THE
WEEK. WITH LLVL WARMING WILL SEE TEMPS START CLIMBING BACK TOWARDS
NORMAL VALUES BY THE END OF THE WEEK. FEHRN
&&

.AVIATION...A WINTER STORM WILL WORK ITS WAY OVER NEVADA TONIGHT
CAUSING GREATLY REDUCED VISIBILITIES AND SIGNIFICANT SNOW
ACCUMULATIONS OVER PARTS OF NORTHERN AND CENTRAL NEVADA. WITH
TEMPERATURES NEAR FREEZING WITH THIS PRECIPITATION POTENTIAL ICING
MAY ALSO BE A CONCERN THROUGH THE WEEKEND. VISIBILITIES ARE ALSO
EXPECTED TO PLUMMET TO VLIFR VALUES IN THE MOST INTENSE
PRECIPITATION ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT AND EAST
CENTRAL NEVADA ON SATURDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
.WINTER STORM WARNING NVZ034 FROM 4PM PST FRIDAY THROUGH 4 PM
SATURDAY.
.HEAVY SNOW WARNING NVZ013-031>033-035>037 FROM 4 PM PST FRIDAY
THROUGH 4 PM SATURDAY MORNING.
Hazardous weather outlook, Mar 17, 3:32 AM PST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
332 AM PST FRI MAR 17 2006

NVZ013-030>037-181200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
332 AM PST FRI MAR 17 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

A MAJOR WINTER STORM IS EXPECTED TO MOVE INTO THE GREAT BASIN
BEGINNING LATE THIS MORNING. SIGNIFICANT SNOWFALL AMOUNTS ARE
EXPECTED AS THIS SYSTEM SLOWLY MOVES ACROSS NORTH EASTERN AND
CENTRAL NEVADA THROUGH THE EARLY MORNING HOURS ON SUNDAY. SOME
AREAS COULD RECEIVE OVER 8 INCHES IN THE VALLEYS AND OVER 12 INCHES
IN HIGHER ELEVATIONS. ONLY NECESSARY TRAVEL SHOULD BE DONE UNTIL
THIS EVENT HAS CONCLUDED AS VISIBILITIES WILL BE GREATLY REDUCED AND
ROADWAYS CAN BECOME VERY SLICK. PLEASE REVIEW THE HEAVY SNOW WARNING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WINTER STORM WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON
SUNDAY WITH SOME SCATTERED SNOW SHOWERS LINGERING THROUGH MONDAY
MORNING.

SEVERAL MORE DISTURBANCES WILL MOVE ACROSS THE SILVER STATE THROUGH
WEDNESDAY MORNING KEEPING ISOLATED SNOW SHOWERS IN THE FORECAST.

THURSDAY WILL SEE CLEARING SKIES AND TEMPERATURES RETURNING TO CLOSE
TO NORMAL BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

IPPI

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 2:07 AM PSTHeavy Snow WarningLKNElko, Eureka, Lander, White Pine38 hr

Nearby

Winter Storm Warnings in Nevada, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.